Nonstationary optimal paths and tails of prehistory probability density in multistablestochastic systems

B. E. Vugmeister, J. Botina, H. Rabitz

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

The tails of prehistory probability density in nonlinear multistable stochastic systems driven by white Gaussian noise, which has been a subject of recent study, are analyzed by employing the concepts of nonstationary optimal fluctuations. Results of numerical simulations show that the prehistory probability density is non-Gaussian and highly asymmetrical, and that it is an essential feature of noise driven fluctuations in nonlinear systems. We also show that in systems with detailed balance the prehistory probability density is the conventional transition probability that obeys the backward Kolmogorov equation.

Original languageEnglish (US)
Pages (from-to)5338-5342
Number of pages5
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume55
Issue number5
DOIs
StatePublished - Jan 1 1997

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Nonstationary optimal paths and tails of prehistory probability density in multistablestochastic systems'. Together they form a unique fingerprint.

  • Cite this